MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365987
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd microtainer® pst¿ tubes with lh (lithium heparin) had blood on the outside bottom of the tube after centrifugation.No serious injury or medical intervention was reported.Verbatim: "material no.365987 batch no.827652n it was reported that there was blood on the outside bottom of the tube after centrifugation.(b)(6)- baby sample for tb was collected in a3nn by l6mq at 0827 (b)(4) sample was received in lab and put to spin.When removing sample from centrifuge it was noticed that there was blood on the outside bottom of the tube.The centrifuge well (spot 3) that the sample was in was full of blood.It appeared as if red cells were forced out the bottom of the tube during centrifugation as the plasma and gel were still in the tube.I examined the microtainer but could not see any clearly visible signs of any cracks/holes.This was the second time in less than a month that this occurred.Both tubes were the same lot # (827652n) and were spun in different wells of the centrifuge.Immediate actions ward was notified and sample was recollected.A product complaint has been filed on feb/4th/19 (complaint #(b)(4)).".
 
Additional Manufacturer Narrative
Investigation: investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for a molding issue on the tube bottom of the reservoir, was observed.The molding issue likely attributed to the leakage that the customer had observed with the incident lot.Additionally, retention samples were selected from bd inventory for evaluation and upon completion, no issues were found relating to this issue.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd had initiated further investigation relating to this issue through capa#766109 and the potential causes were identified.As a result, corrective actions were established and implemented.Investigation conclusion: based on evaluation of the customer samples, the customer¿s indicated failure mode for a molding issue on the tube bottom of the reservoir was observed.Evaluation of the retain samples was also conducted and no issues were observed.Further investigation activities were conducted through capa#766109 and the potential root causes were identified.As a result, corrective actions and procedures were implemented to mitigate further occurrences.Root cause description: capa#766109 was conducted to document further investigation and root cause analysis relating to this issue.The investigation identified the most likely root causes and corrective actions were implemented.Rationale: based on an assessment of severity and frequency, it was determined that a capa was required in order to determine the root cause associated with this issue.The investigation identified potential root causes for this issue and corrective actions were implemented.
 
Event or Problem Description
It was reported that bd microtainer® pst¿ tubes with lh (lithium heparin) had blood on the outside bottom of the tube after centrifugation.There was exposure to blood upon removal of tube from centrifuge.The leak was cleaned following lab procedures.No serious injury was reported.Verbatim: "material no.365987.Batch no.827652n.It was reported that there was blood on the outside bottom of the tube after centrifugation.St.Boinface lab - baby sample for tb was collected in a3nn by l6mq at 0827 (bb497765).Sample was received in lab and put to spin.When removing sample from centrifuge it was noticed that there was blood on the outside bottom of the tube.The centrifuge well (spot 3) that the sample was in was full of blood.It appeared as if red cells were forced out the bottom of the tube during centrifugation as the plasma and gel were still in the tube.I examined the microtainer but could not see any clearly visible signs of any cracks/holes.This was the second time in less than a month that this occurred.Both tubes were the same lot # (827652n) and were spun in different wells of the centrifuge.Immediate actions ward was notified and sample was recollected.A product complaint has been filed on (b)(6) 2019 (complaint #(b)(4).".
 
Additional Manufacturer Narrative
Bd is conducting a voluntary medical device recall for the previously reported catalog and lot numbers for the bd microtainer® tubes based on confirmation that there may be damaged tube reservoirs present.A damaged reservoir may lead to a decreased fill volume causing samples to be insufficient for testing and improper blood-to-additive ratio, potentially producing erroneous results.  recollecting samples and retesting for the patient may be required if a microtainer® tube with a damaged reservoir was used.This may lead to a delay in test results being reported and patients being treated.  additionally, a damaged tube reservoir may result in the potential for blood leakage and exposure to healthcare workers.The root cause investigation has determined that the damage to the tube reservoirs was caused by an equipment malfunction during the molding process.  the equipment malfunction has been corrected.  please reference bd recall #: pas-19-1454-fa.
 
Event or Problem Description
It was reported that bd microtainer® pst¿ tubes with lh (lithium heparin) had blood on the outside bottom of the tube after centrifugation.There was exposure to blood upon removal of tube from centrifuge.The leak was cleaned following lab procedures.No serious injury was reported.Verbatim: "material no.365987, batch no.827652n.It was reported that there was blood on the outside bottom of the tube after centrifugation.(b)(6)- baby sample for tb was collected in a3nn by l6mq at 0827 ((b)(4)).Sample was received in lab and put to spin.When removing sample from centrifuge it was noticed that there was blood on the outside bottom of the tube.The centrifuge well (spot 3) that the sample was in was full of blood.It appeared as if red cells were forced out the bottom of the tube during centrifugation as the plasma and gel were still in the tube.I examined the microtainer but could not see any clearly visible signs of any cracks/holes.This was the second time in less than a month that this occurred.Both tubes were the same lot # (827652n) and were spun in different wells of the centrifuge.Immediate actions ward was notified and sample was recollected.A product complaint has been filed on feb 4th/19 (complaint #(b)(4)).".
 
Event or Problem Description
It was reported that bd microtainer® pst¿ tubes with lh (lithium heparin) had blood on the outside bottom of the tube after centrifugation.There was exposure to blood upon removal of tube from centrifuge.The leak was cleaned following lab procedures.No serious injury was reported.Verbatim: "material no.365987, batch no.827652n.It was reported that there was blood on the outside bottom of the tube after centrifugation.(b)(6) - baby sample for tb was collected in a3nn by l6mq at 0827 ((b)(4)).Sample was received in lab and put to spin.When removing sample from centrifuge it was noticed that there was blood on the outside bottom of the tube.The centrifuge well (spot 3) that the sample was in was full of blood.It appeared as if red cells were forced out the bottom of the tube during centrifugation as the plasma and gel were still in the tube.I examined the microtainer but could not see any clearly visible signs of any cracks/holes.This was the second time in less than a month that this occurred.Both tubes were the same lot # (827652n) and were spun in different wells of the centrifuge.Immediate actions ward was notified and sample was recollected.A product complaint has been filed on feb 4th/19 (complaint #(b)(4)).".
 
Additional Manufacturer Narrative
The following fields have been updated with corrections: a.2.Date of birth: (b)(6) 2019.A.3.Sex: female.B.3.Date of event: (b)(6) 2019.B.5.Describe event or problem: it was reported that bd microtainer® pst¿ tubes with lh (lithium heparin) had blood on the outside bottom of the tube after centrifugation.There was exposure to blood upon removal of tube from centrifuge.The leak was cleaned following lab procedures.No serious injury was reported.Verbatim: "material no.365987, batch no.827652n.It was reported that there was blood on the outside bottom of the tube after centrifugation.(b)(6) - baby sample for tb was collected in a3nn by l6mq at 0827 ((b)(4)).Sample was received in lab and put to spin.When removing sample from centrifuge it was noticed that there was blood on the outside bottom of the tube.The centrifuge well (spot 3) that the sample was in was full of blood.It appeared as if red cells were forced out the bottom of the tube during centrifugation as the plasma and gel were still in the tube.I examined the microtainer but could not see any clearly visible signs of any cracks/holes.This was the second time in less than a month that this occurred.Both tubes were the same lot # (827652n) and were spun in different wells of the centrifuge.Immediate actions ward was notified and sample was recollected.A product complaint has been filed on feb 4th/19 (complaint #(b)(4))." b.5.Relevant tests/laboratory data: sample was not analyzed as unsure if it was adequately centrifuged due to the leak.Specimen was recollected.
 
Event or Problem Description
It was reported that bd microtainer® pst¿ tubes with lh (lithium heparin) had blood on the outside bottom of the tube after centrifugation.No serious injury or medical intervention was reported.Verbatim: "material no.365987, batch no.827652n.It was reported that there was blood on the outside bottom of the tube after centrifugation.(b)(6) - baby sample for tb was collected in a3nn by l6mq at 0827 ((b)(4)).Sample was received in lab and put to spin.When removing sample from centrifuge it was noticed that there was blood on the outside bottom of the tube.The centrifuge well (spot 3) that the sample was in was full of blood.It appeared as if red cells were forced out the bottom of the tube during centrifugation as the plasma and gel were still in the tube.I examined the microtainer but could not see any clearly visible signs of any cracks/holes.This was the second time in less than a month that this occurred.Both tubes were the same lot # (827652n) and were spun in different wells of the centrifuge.Immediate actions ward was notified and sample was recollected.A product complaint has been filed on feb 4th/19 (complaint #(b)(4)).".
 
Additional Manufacturer Narrative
The following fields have been updated with corrections: b.3.Date of event: (b)(6) 2019.E.1.Initial reporter last name: (b)(6), mlt.E.1.Initial reporter phone#: (b)(6).E.1.Initial reporter fax#: (b)(6).E.1.Initial reporter email address: (b)(6).E.1.Initial reporter address 1: (b)(6).E.1.Initial reporter city: (b)(6).E.1.Initial reporter zip: (b)(6) e.1.Initial reporter country code: canada.E.1.Initial reporter facility: (b)(6).

Brand Name
BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key8396090
Report Number2618282-2019-00140
Device Sequence Number13558079
Product Code JKA
UDI-Device Identifier50382903659871
UDI-Public50382903659871
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2019
Device Catalogue Number365987
Device Lot Number827652N
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/19/2019
02/19/2019
02/19/2019
02/19/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date03/20/2019
03/25/2019
05/01/2019
05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
PAS-19-1454-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age2 DA